The rational classification of links of codimension > 2

Diarmuid John Crowley, Steven C. Ferry, Mikhail Skopenkov

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)
6 Downloads (Pure)


Let m and be positive integers. The set of links of codimension , , is the set of smooth isotopy classes of smooth embeddings . Haefliger showed that is a finitely generated abelian group with respect to embedded connected summation and computed its rank in the case of knots, i.e. . For and for restrictions on the rank of this group can be computed using results of Haefliger or Nezhinsky. Our main result determines the rank of the group in general. In particular we determine precisely when is finite. We also accomplish these tasks for framed links. Our proofs are based on the Haefliger exact sequence for groups of links and the theory of Lie algebras.
Original languageEnglish
Pages (from-to)239-269
Number of pages31
JournalForum Mathematicum
Issue number1
Publication statusPublished - Nov 2011


  • smooth manifold
  • embedding
  • isotopy
  • link
  • homotopy group
  • lie algebra


Dive into the research topics of 'The rational classification of links of codimension > 2'. Together they form a unique fingerprint.

Cite this